Alert archive / Florida / Tornado Warnings in 1996
Tornado Warning 31, NWS Melbourne, FL
NWS Melbourne, FL issued this tornado warning at Oct 8, 1996, 3:35 AM EDT for Volusia County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 8, 1996, 3:35 AM EDT (07:35 UTC)
- Expired
- Oct 8, 1996, 4:00 AM EDT
- In force
- 25 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 592 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 080737 TORMLB FLC127-080800- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 335 AM EDT TUE OCT 8 1996 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 400 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL FLORIDA ...VOLUSIA COUNTY AT 335 AM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH A POSSIBLE TORNADO MOVING RAPIDLY NORTHEAST ACROSS SOUTH VOLUSIA COUNTY JUST EAST OF OSTEEN. THE STORM WILL REACH INTERSTATE 95 BY 340 AM AND THE COAST AROUND EDGEWATER BY 345 AM. IF YOU ARE IN THE PATH OF A TORNADO...ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT. THE SAFEST PLACE IS AN INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR OF A STRONG BUILDING. AVOID WINDOWS. GLITTO
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at Oct 8, 3:12 AM EDT, 23 minutes earlier.
Area forecast discussion, Oct 8, 3:12 AM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 310 AM EDT TUE OCT 8 1996 RAIN BANDS ASSOCIATED WITH JOSEPHINE MOVING THROUGH CWA PRESENTLY. THREAT OF HEAVY RAINS AND SEVERE WEATHER STILL PERSISTING OVER MUCH OF CWA. AS SYSTEM MOVES QUICKLY NE TODAY SOME DRIER AIR EXPECTED TO WORK INTO NRN SECTIONS OF CWA WHILE HIGHER MOISTURE LINGERS IN S. WINDY CONDITIONS WILL PERSIST DURING TODAY THEN GRADUALLY DECREASE DURING TONIGHT AS GRADIENTN BEGINS TO SLACKEN IN WAKE OF SYSTEM. LOOKS AS IF POPS WILL STAY HIGH ALL OF CWA THIS MORN THEN GRADUALLY DECREASE FROM THE N DURING THE AFTERNOON. WATCHES CURRENTLY IN EFFECT FOR AREA STILL LOOK ON TRACK. GLITTO
Nearby
Tornado Warnings in Florida, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.